Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 27, 2016, 11:28 PM MDT for Deuel County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 11:28 PM MDT (05:28 UTC)
- Expired
- Jun 28, 2016, 12:15 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Deuel County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted.
659
WWUS83 KLBF 280528
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM MDT MON JUN 27 2016
NEZ022-056-280615-
GARDEN NE-DEUEL NE-
1128 PM MDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN...
NORTHEASTERN DEUEL AND WESTERN KEITH COUNTIES UNTIL 1215 AM MDT...
AT 1128 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER OSHKOSH...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...WINDLASS HILL...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD
AND ASH HOLLOW STATE HISTORICAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4149 10235 4125 10205 4123 10205 4108 10233
4139 10254
TIME...MOT...LOC 0528Z 324DEG 21KT 4139 10239
$$
POWERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:40 PM MDT, 48 minutes earlier.
Area forecast discussion, Jun 27, 10:40 PM MDT, 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1140 PM CDT MON JUN 27 2016 .UPDATE... Issued at 855 PM CDT Mon Jun 27 2016 Per coordination with SPC...Severe Thunderstorm Watch 302 has been allowed to expire at 02z. There is still a chance for an isolated severe thunderstorm capable of large hail and wind damage overnight. This would be most likely across Western Sheridan County and perhaps Garden County. && .SHORT TERM...(This evening through Tuesday) Issued at 305 PM CDT Mon Jun 27 2016 Surface based thunderstorms are developing this afternoon across the Nebraska panhandle as expected, while other more isolated elevated thunderstorms continue farther to the east. Short term high resolution models are insistent that a small MCS will organize from the developing activity in the Nebraska panhandle, and roll southeast through southwest Nebraska this evening. Initially storms across the panhandle will likely be supercells, with large hail the main threat. This evening as the MCS develops, strong winds will also be possible in addition to large hail. Storms should have exited the area by midnight or shortly after. Some mid level instability will remain into Tuesday morning, and the NAM does develop some isolated elevated thunderstorms Tuesday morning, so will continue the mention in the forecast. Otherwise expect surface based thunderstorm development by late afternoon across northwest Nebraska ahead of a decent mid level wave dropping southeast into the region. Again, supercells expected initially with a fairly large MCS developing by Tuesday evening across much of western and southwest Nebraska. .LONG TERM...(Tuesday night through Monday) Issued at 305 PM CDT Mon Jun 27 2016 The main forecast challenge Tuesday night through Saturday is precipitation. Periods of thunderstorms are likely with northwest flow aloft and several wave or trough passages. Severe weather potential enhanced Tuesday night west of a Gordon through North Platte line and a slight risk further east to a Valentine thorugh Broken Bow line. Models have been consistent with an mcs developing off the Black Hills region southeastward across western Nebraska. discrete supercells should evolve into a forward propagating mcs, with heavy rainfall and damaging wind gusts the main severe threats. Heavy rainfall is forecast across the western Sandhills and into the Platte River system. widespread half inch to inch amounts are likely with a strip to two inch rainfall amounts possible. With most river below actions stage, no immediate concerns for any river flooding. Additional chances for thunderstorms to organize each afternoon and evening period Wednesday through Friday. Upper flow becomes more zonal this weekend, although storm chances still exist. Highs should be held in the low 80s through Friday, warming into the 90s by Sunday and Monday of next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1140 PM CDT Mon Jun 27 2016 Isolated clusters of thunderstorms are possible across Western and North Central Nebraska overnight and Tuesday. The model consensus suggests organized severe thunderstorm activity may be underway around 00z Tuesday evening and continue through 06z Tuesday night. The area of best chance for thunderstorms Tuesday evening extends about 50 miles either side of a line from KIEN to KLBF. && .LBF Watches/Warnings/Advisories... None. && UPDATE...CDC SHORT TERM...Taylor LONG TERM...Roberg AVIATION...CDC
Hazardous weather outlook, Jun 27, 7:55 PM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 855 PM CDT MON JUN 27 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-290200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 855 PM CDT MON JUN 27 2016 /755 PM MDT MON JUN 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. AN ISOLATED STRONG OR SEVERE STORM COULD DEVELOP. LARGE HAIL AND WIND DAMAGE ARE THE THREAT FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. THERE IS A RISK OF SEVERE THUNDERSTORMS WEST OF A VALENTINE TO BROKEN BOW LINE TUESDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. CHANCES FOR THUNDERSTORMS WILL CONTINUE MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 27, 6:36 PM MDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 636 PM MDT MON JUN 27 2016 NEZ069-280100- CHASE NE- 636 PM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHASE COUNTY UNTIL 700 PM MDT... AT 636 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF LAMAR...OR 18 MILES SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CHASE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHWESTERN NEBRASKA. LAT...LON 4035 10205 4048 10205 4039 10177 4035 10177 TIME...MOT...LOC 0036Z 299DEG 23KT 4039 10196 SNIVELY
Special weather statement, Jun 27, 8:17 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 817 PM MDT MON JUN 27 2016 NEZ004-280245- SHERIDAN NE- 817 PM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY UNTIL 845 PM MDT... AT 817 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF WILD HORSE BUTTE...OR 18 MILES NORTH OF ALLIANCE... MOVING SOUTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KRAUSE LAKE. LAT...LON 4244 10268 4216 10260 4216 10274 4244 10275 TIME...MOT...LOC 0217Z 344DEG 20KT 4236 10289 SNIVELY
Local storm report, Jun 27, 8:43 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 4 NNW CRESCENT LAKE NWR 41.79N 102.44W
06/27/2016 E1.00 INCH GARDEN NE PUBLIC
0311 PM HAIL CRESCENT LAKE NWR 41.74N 102.41W
06/27/2016 M1.00 INCH GARDEN NE PARK/FOREST SRVC
0324 PM HAIL 7 NNW OSHKOSH 41.50N 102.40W
06/27/2016 M1.00 INCH GARDEN NE PUBLIC
HAIL WAS SLIGHTLY LARGER THAN QUARTERS
0324 PM TSTM WND GST 7 NNW OSHKOSH 41.50N 102.40W
06/27/2016 E70.00 MPH GARDEN NE PUBLIC
WINDS WERE ESTIMATED AT 70+ MPH. 1400 POUND ROUND BALES
WERE ROLLED ACROSS THE PASTURE, IN ADDITION TO 45 POUND
FEED PALLETS BEING MOVED 20+ FEET. TRAMPOLINE WHICH WAS
ANCHORED BY 1 FOOT STAKES, AND WAS LAUNCHED INTO THE AIR
WITH UNKNOW LANDING LOCATION.
0340 PM HAIL 9 WSW OSHKOSH 41.36N 102.50W
06/27/2016 M1.50 INCH GARDEN NE PUBLIC
ONE WINDOW WAS CRACKED AT THE RESIDENTS
0415 PM HAIL 9 NNE CHAPPELL 41.21N 102.40W
06/27/2016 M1.75 INCH DEUEL NE PUBLIC
GROUND IS COVERED BY GOLF BALL SIZE HAIL. WINDS WERE
ESTIMATED AT 50 MPH. RESIDENTS SUSPECTED WHEAT CROP WAS
SEVERLY DAMAGED, BUT HAD YET TO ASSESS DAMAGE.
0430 PM HAIL 5 NE CHAPPELL 41.15N 102.40W
06/27/2016 E1.75 INCH DEUEL NE PUBLIC
HAIL WAS JAGGED AND IRREGULARLY SHAPED INITIALLY
0445 PM HAIL 8 SE CHAPPELL 41.01N 102.36W
06/27/2016 M2.00 INCH DEUEL NE TRAINED SPOTTER
CROP DAMAGE. RELAYED VIA SOCIAL MEDIA
0500 PM HAIL 6 SE CHAPPELL 41.03N 102.39W
06/27/2016 E1.00 INCH DEUEL NE PUBLIC
HAIL AT LEAST QUARTER SIZE. WIND GUSTS EST 50-60 MPH
0615 PM HAIL VENANGO 40.76N 102.04W
06/27/2016 E1.75 INCH PERKINS NE TRAINED SPOTTER
0615 PM HAIL 2 S VENANGO 40.73N 102.04W
06/27/2016 M1.50 INCH PERKINS NE PUBLIC
GROUND IS COVERED IN PING PONG SIZE HAIL. SKYLIGHT IN THE
RESIDENTS HOUSE WAS KNOCKED OUT. WHEAT FIELDS HAVE BEEN
SEVERELY...IF NOT COMPLETELY WIPED OUT.
0615 PM TSTM WND GST 2 S VENANGO 40.73N 102.04W
06/27/2016 E60.00 MPH PERKINS NE PUBLIC
IN ADDITION TO ESTIMATED 60 MPH WINDS...WIND DRIVEN PING
PONG SIZE HAIL.
0615 PM HAIL S VENANGO 40.76N 102.04W
06/27/2016 M2.00 INCH PERKINS NE PUBLIC
GROUND COVERED...RELAYED VIA SOCIAL MEDIA
0648 PM TSTM WND GST 11 WNW IMPERIAL 40.58N 101.83W
06/27/2016 E70.00 MPH CHASE NE PUBLIC
WIND GUST WERE ESTIMATED AT 70+ MPH...IN ADDITION TO A
FEW QUARTER SIZE HAILSTONES.
0648 PM HAIL 11 WNW IMPERIAL 40.58N 101.83W
06/27/2016 M1.00 INCH CHASE NE PUBLIC
&&
MOLDANSpecial weather statement, Jun 27, 8:44 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM MDT MON JUN 27 2016
NEZ004-280315-
SHERIDAN NE-
844 PM MDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 915 PM MDT...
AT 844 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILD HORSE BUTTE...OR 13 MILES NORTHEAST OF ALLIANCE...MOVING
SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KRAUSE LAKE AND WICKSON LAKE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 97.
LAT...LON 4215 10242 4207 10270 4209 10270 4210 10274
4237 10275
TIME...MOT...LOC 0244Z 306DEG 17KT 4226 10273
SNIVELYSpecial weather statement, Jun 27, 10:29 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM MDT MON JUN 27 2016
NEZ022-280530-
GARDEN NE-
1029 PM MDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
1130 PM MDT...
AT 1029 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LISCO...OR 20 MILES NORTHWEST OF OSHKOSH...MOVING
SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LISCO...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
RICHARDSON LAKE AND SUGAR LOAF HILL.
LAT...LON 4171 10264 4174 10258 4124 10216 4124 10258
4132 10262 4139 10261 4140 10264
TIME...MOT...LOC 0429Z 328DEG 19KT 4160 10265
CDCSpecial weather statement, Jun 27, 11:28 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM MDT MON JUN 27 2016
NEZ022-056-280615-
GARDEN NE-DEUEL NE-
1128 PM MDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN...
NORTHEASTERN DEUEL AND WESTERN KEITH COUNTIES UNTIL 1215 AM MDT...
AT 1128 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER OSHKOSH...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...WINDLASS HILL...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD
AND ASH HOLLOW STATE HISTORICAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4149 10235 4125 10205 4123 10205 4108 10233
4139 10254
TIME...MOT...LOC 0528Z 324DEG 21KT 4139 10239
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:34 PM MDT | Special Weather Statement | LBF | Chase | 26 min |
| Jun 27, 6:36 PM MDT | Special Weather Statement | LBF | Chase | 24 min |
| Jun 27, 8:17 PM MDT | Special Weather Statement | LBF | Sheridan | 28 min |
| Jun 27, 8:44 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 27, 10:29 PM MDT | Special Weather Statement | LBF | Garden | 61 min |
| Jun 28, 7:03 AM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jun 28, 7:42 AM MDT | River Flood Warning | LBF | Garden, Keith | 52 hr |
| Jun 28, 7:45 AM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jun 28, 8:59 AM MDT | Special Weather Statement | LBF | Hooker | 46 min |
| Jun 28, 9:47 AM MDT | Special Weather Statement | LBF | Thomas | 43 min |
| Jun 28, 9:57 AM MDT | Special Weather Statement | LBF | Brown | 48 min |
| Jun 28, 4:25 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Jun 28, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 28, 4:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 28, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Jun 28, 5:20 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jun 28, 5:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
| Jun 28, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 33 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.